Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



One-sided congruences on inverse semigroups

Author: John Meakin
Journal: Trans. Amer. Math. Soc. 206 (1975), 67-82
MSC: Primary 20M10
MathSciNet review: 0369580
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: By the kernel of a one-sided (left or right) congruence $ \rho $ on an inverse semigroup $ S$, we mean the set of $ \rho $-classes which contain idempotents of $ S$. We provide a set of independent axioms characterizing the kernel of a one-sided congruence on an inverse semigroup and show how to reconstruct the one-sided congruence from its kernel. Next we show how to characterize those partitions of the idempotents of an inverse semigroup $ S$ which are induced by a one-sided congruence on $ S$ and provide a characterization of the maximum and minimum one-sided congruences on $ S$ inducing a given such partition. The final two sections are devoted to a study of indempotent-separating one-sided congruences and a characterization of all inverse semigroups with only trivial full inverse subsemigroups. A Green-Lagrange-type theorem for finite inverse semigroups is discussed in the fourth section.

References [Enhancements On Off] (What's this?)

  • [1] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups. Vols. I, II, Math. Surveys, no. 7, Amer. Math. Soc., Providence, R. I., 1961, 1967. MR 24 #A2627; 36 #1558. MR 0132791 (24:A2627)
  • [2] L. M. Gluskin, Elementary generalized groups, Mat. Sb. 41 (83) (1957), 23-36. (Russian) MR 19, 836. MR 0090595 (19:836e)
  • [3] J. M. Howie, The maximum idempotent-separating congruence on an inverse semi-group, Proc. Edinburgh Math. Soc. (2) 14 (1964/65), 71-79. MR 29 #1275. MR 0163976 (29:1275)
  • [4] G. B. Preston, Inverse semigroups, J. London Math. Soc. 29 (1954), 396-03. MR 16, 215. MR 0064036 (16:215c)
  • [5] N. R. Reilly and H. E. Scheiblich, Congruences on regular semigroups, Pacific J. Math. 23 (1967), 349-360. MR 36 #2725. MR 0219646 (36:2725)
  • [6] G. Lallement, Demi-groupes réguliers, Ann. Mat. Pura Appl. (4) 77 (1967), 47-129. MR 37 #1505. MR 0225915 (37:1505)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M10

Retrieve articles in all journals with MSC: 20M10

Additional Information

Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society